Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Folic Acid While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these symptoms to your health care provider to determine if they are a side effect of treatment or a symptom of...
Ask the Experts

doubts on supplements

Im a 42 hiv + woman since 1991. Actually I'm on Viramune (2x day) and kivexa and my virus load is negative for the last 3 years. After reading about supplements i started taking Q10, DHEA (25 mg), omega 3, folic acid (0.04) b complex and vitamin c...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...triglycerides and some people report better mood (anecdotal), but chose a supplement that you do not burb (take it with food)Folic acid and B vitamins- always good to takeYou stopped the lipid lowering drug? Please talk to your doctor. I would... Read more »

Are my meds causing anemia?

Hi,I am a 26 yr old Kenyan woman,hiv pos and have been on ARV's for the past 4 yrs.I am on 3tc,d4t and EFV.My cd4 is 897 and have been doing fairly well.But since last month I started developing anemia.I am taking some folic,ferrous and vit B 12...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...opportunistic infections (MAC, TB, CMV colitis, fungal infections, parvovirus B-19, etc.), nutritional deficiencies (vitamin B12, folic acid, iron), blood loss, and even HIV itself (anemia of chronic disease). Treatment depends on the exact cause... Read more »

breathlessness

Recently I am short of breath. This may occur after activity but it also happens when I speak more than a few sentences at a time. Or trying to sing through a hymn in church. I am taking a colesterol medicine Lisinopril that may cause a tickling...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...types of anemia are temporary and have relatively simple causes, like diet. For example, a shortage of iron, vitamin B12 and/or folic acid can lower your red blood cell count. Bleeding or blood loss can also cause anemia.Other types of anemia are... Read more »

Are untraditional Meds worth a try?

I have been positive for 13 yrs and my T cells have been about 150-250 for the last 4. I don't know the last time I was undetectable even with medication changes. I recently wrote in about neuropathy and sure enough it is large muscle neuropathy. ...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...hurting you (unless they are unspeakably expensive). Further, it seems to be part of how you are choosing to live with your HIV infection, and that may be more important than anything else.As for antiretrovirals, an approach that I have often... Read more »
Articles
The Well Project

Women, Anemia and HIV/AIDS

...death. What Causes Anemia? There are many possible causes of anemia, including: A shortage of the B vitamins: B12 and folic acid (folate) A shortage of iron, which is most commonly due to blood loss from internal bleeding, frequent... Read more »
The Well Project

Gynecological Problems

...effect of antiretroviral therapy on clinical manifestations. AIDS 20(7):1051-1058. October 2005. Gynecological conditions and HIV/AIDS. The Body. Retrieved from www.thebody.com/content/art5000.html on July 21, 2006. Levine AM, Berhane K,... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...the central nervous system (CNS). The nerves and muscles are the peripheral (around the outside) nervous system. People with HIV disease can have several problems with the nervous system. A common problem is peripheral neuropathy. This can... Read more »
The Body

What Is HIV?

...their viral load is high), eventually their immune system will weaken to the point that they may develop life-threatening health problems. If you're newly diagnosed, it can also be incredibly beneficial if you seek out support, get help from... Read more »
Connect With Others

Problems with HIV Science

Posted by Anonymous, 3 Replies
...and scientific debate, even though many of the 700 M.D.'s and/or Ph.D.'s of The Group for the Scientific Reappraisal of the HIV/AIDS Hypothesis have published their reasons for their concern (Philpott 1999). Members of this group include current... Read more »

Problematic Weight Gain

Posted by Anonymous, 6 Replies
...By they way, I'm 6'1" 300 lbs and am taking 8 different drugs now with no apparent side effects other than low phosphorus and folic acid levels. Read more »

Several health problems

Posted by Anonymous, 1 Reply
...I have been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice? Thanks! Read more »